Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#257824] of David B. Dunson


Papers Published

  1. Rai, P; Wang, Y; Guo, S; Chen, G; Dunson, D; Carin, L, Scalable bayesian low-rank decomposition of incomplete multiway tensors, 31st International Conference on Machine Learning, Icml 2014, vol. 5 (January, 2014), pp. 3810-3820, ISBN 9781634393973
    (last updated on 2019/05/19)

    Copyright 2014 by the author(s). We present a scalable Bayesian framework for low-rank decomposition of multiway tensor data with missing observations. The key issue of pre-specifying the rank of the decomposition is sidestepped in a principled manner using a multiplicative gamma process prior. Both continuous and binary data can be analyzed under the framework, in a coherent way using fully conjugate Bayesian analysis. In particular, the analysis in the non-conjugate binary case is facilitated via the use of the PĆ³lya-Gamma sampling strategy which elicits closed-form Gibbs sampling updates. The resulting samplers are efficient and enable us to apply our framework to large-scale problems, with time-complexity that is linear in the number of observed entries in the tensor. This is especially attractive in analyzing very large but sparsely observed tensors with very few known entries. Moreover, our method admits easy extension to the supervised setting where entities in one or more tensor modes have labels. Our method outperforms several state-of-the-art tensor decomposition methods on various synthetic and benchmark real-world datasets.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320